MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3D KNEE; INSERT, 3D EX SZ 10LT 9MM

ENCORE MEDICAL L.P. 3D KNEE; INSERT, 3D EX SZ 10LT 9MM
Model Number 391-09-710
Health Effect - Clinical Code Fall (1848)
Date of Event 08/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to patient falling, surgeon chose to change the insert.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the patient falling and the surgeon choosing to change the insert.The in-vivo length of patient service for the implant was 2.9 months.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history records (dhrs) revealed no discrepancies or issues with the manufacturing of this part.All critical dimensions, design criteria and specifications in effect at the time the part was manufactured were met.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed as non-product related.The root cause for this event was the patient had a fall and the surgeon decided to exchange the knee insert.The scope of this investigation is limited without having the explanted parts available to djo surgical for evaluation.Other conditions relating to this event could not be determined with confidence.Inventory containment is not required since there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3D KNEE
Common Device Name
INSERT, 3D EX SZ 10LT 9MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key6865469
Report Number1644408-2017-00775
Device Sequence Number99494
Product Code OIY
UDI-Device Identifier00888912118996
UDI-Public(01)00888912118996
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2021
Device Model Number391-09-710
Device Catalogue Number391-09-710
Device Lot Number286G1934
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/17/2017
Supplement Date Received by Manufacturer09/28/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date10/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR